Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Pueblo, CO

June 6, 2014Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2014, 2:41 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2014, 2:41 PM MDT (20:41 UTC)
Expired
Jun 6, 2014, 3:30 PM MDT
In force
49 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 2:46 PM MDTHAIL 1.254 Ne Lamar, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 12:38 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WUUS55 KPUB 062041
SVRPUB
COC061-099-062130-
/O.NEW.KPUB.SV.W.0041.140606T2041Z-140606T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 330 PM MDT

* AT 240 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...
  MOVING NORTHEAST AT 10 MPH.

  HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...GRANADA...HARTMAN AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3800 10255 3812 10271 3835 10251 3810 10220
TIME...MOT...LOC 2040Z 223DEG 8KT 3812 10257 

HAIL...1.50IN
WIND...60MPH

$$

PGW
4 follow-up statements
372 
WWUS55 KPUB 062044
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT FRI JUN 6 2014

COC061-099-062130-
/O.CON.KPUB.SV.W.0041.000000T0000Z-140606T2130Z/
KIOWA CO-PROWERS CO-
243 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHWESTERN PROWERS COUNTIES...

AT 243 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
NORTHEAST AT 10 MPH.

HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIOWA AND NORTHWESTERN PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 10252 3814 10267 3835 10251 3815 10227
TIME...MOT...LOC 2043Z 223DEG 8KT 3813 10256 

HAIL...1.50IN
WIND...60MPH

$$

PJC
399 
WWUS55 KPUB 062053
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT FRI JUN 6 2014

COC061-099-062130-
/O.CON.KPUB.SV.W.0041.000000T0000Z-140606T2130Z/
KIOWA CO-PROWERS CO-
252 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHWESTERN PROWERS COUNTIES...

AT 252 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...MOVING
NORTHEAST AT 10 MPH.

HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIOWA AND NORTHWESTERN PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3809 10251 3816 10264 3835 10251 3816 10228
TIME...MOT...LOC 2052Z 223DEG 8KT 3815 10254 

HAIL...1.50IN
WIND...60MPH

$$

PJC
684 
WWUS55 KPUB 062103
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT FRI JUN 6 2014

COC061-099-062130-
/O.CON.KPUB.SV.W.0041.000000T0000Z-140606T2130Z/
KIOWA CO-PROWERS CO-
303 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTH CENTRAL PROWERS COUNTIES...

AT 303 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF LAMAR...MOVING NORTHEAST AT 10 MPH.

HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIOWA AND NORTH CENTRAL PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 10250 3818 10261 3835 10251 3817 10230
TIME...MOT...LOC 2103Z 223DEG 8KT 3817 10252 

HAIL...1.50IN
WIND...60MPH

$$

PJC
987 
WWUS55 KPUB 062124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT FRI JUN 6 2014

COC071-062200-
/O.CON.KPUB.SV.W.0046.000000T0000Z-140606T2200Z/
LAS ANIMAS CO-
324 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 324 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF KIM...OR 42 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3723 10372 3741 10385 3753 10355 3728 10344
TIME...MOT...LOC 2124Z 254DEG 33KT 3736 10360 

HAIL...1.00IN
WIND...60MPH

$$

PGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:03 AM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 6, 11:03 AM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1103 AM MDT FRI JUN 6 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 517 AM MDT FRI JUN 6 2014

...SEVERE WEATHER EXPECTED AGAIN THIS AFTERNOON AND EVENING...

CURRENTLY...A DISTURBANCE IN THE WESTERLY FLOW ALOFT IS CURRENTLY
TRACKING EAST ACROSS NORTHEAST COLORADO.  AT THE SURFACE...LOW LEVEL
EASTERLY FLOW CONTINUES TO BRING MOISTURE ACROSS THE PLAINS.  A FEW
SHOWERS AND THUNDERSTORMS CONTINUE OVER NORTHERN PUEBLO...NORTH INTO
EL PASO COUNTY EARLY THIS MORNING.  RADAR IS ALSO STARTING TO
INDICATING SHOWERS AND THUNDERSTORMS DEVELOPING OVER NORTHERN NEW
MEXICO...INTO FAR SOUTHEAST COLORADO.  THE MAIN THREATS EARLY THIS
MORNING WILL BE SMALL HAIL AND BRIEF HEAVY RAINFALL.  MOST HIGH RES
MODEL GUIDANCE DISSIPATES THIS SHOWER AND THUNDERSTORM ACTIVITY BY 8
AM AS THE UPPER LEVEL DISTURBANCE MOVES EAST INTO KANSAS.

TODAY...WESTERLY FLOW ALOFT WILL CONTINUE WITH ANOTHER SHORTWAVE
DISTURBANCE MOVING ACROSS SOUTHERN COLORADO BY THIS AFTERNOON.  LOW
LEVEL FLOW WILL TURN SOUTHERLY BY MID MORNING WITH MOISTURE
REMAINING POOLED ACROSS THE EASTERN PLAINS.  MODEL GUIDANCE SUGGESTS
CAPE VALUES AROUND 2500 J/KG BY 18Z.  MOST HIGH RES MODEL GUIDANCE
DEVELOP CONVECTION BY 18-19Z OVER THE EASTERN MOUNTAINS...INTO THE
PALMER DIVIDE AND RATON RIDGE.  EXPECT THE THUNDERSTORM ACTIVITY TO
SHIFT EAST BY MID AFTERNOON...INTO THE I-25 CORRIDOR...AND THEN EAST
ACROSS THE EASTERN PLAINS THROUGH THE AFTERNOON AND EVENING.  GIVEN
THE INSTABILITY AND MODEST SHEAR VALUES...THE PRIMARY CONCERNS WILL
BE LARGE HAIL AND DAMAGING WINDS.  UPDRAFT HELICITY VALUES ARE NOT
AS IMPRESSIVE ON THE VARIOUS WRF SOLUTIONS...AND THAT WILL LIKELY
LIMIT THE TORNADO THREAT THIS AFTERNOON AND EVENING.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE WILL BE THE
POTENTIAL FOR FLASH FLOODING ON THE WALDO CANYON BURN SCAR.  IF ONE
OF THESE THUNDERSTORMS SHOULD MOVE OVER THE BURN SCAR...THEY WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL.  PEOPLE IN AND AROUND THE BURN
SCAR SHOULD MONITOR ANY THUNDERSTORM ACTIVITY...ESPECIALLY LATE THIS
MORNING THROUGH THIS AFTERNOON.

TONIGHT...MODELS IN AGREEMENT WITH SHOWER AND THUNDERSTORM ACTIVITY
TRANSVERSING THE EASTERN PLAINS THROUGH THE EVENING HOURS.  THE MAIN
QUESTION WILL BE IF ANY CONVECTION REDEVELOPS LATER DURING THE
OVERNIGHT HOURS.  GIVEN THE ABUNDANT MOISTURE AND LIKELIHOOD OF
OUTFLOW BOUNDARIES...HAVE A FEELING A FEW SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE...ESPECIALLY OUT NEAR THE KANSAS BORDER...AND
SOUTH ALONG THE NEW MEXICO BORDER.  THE MAIN THREATS WITH NOCTURNAL
CONVECTION WILL LIKELY BE SMALL HAIL AND GUSTY WINDS...ALONG WITH
BRIEF HEAVY RAINFALL.  MOZLEY

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 517 AM MDT FRI JUN 6 2014

...CONTINUED ACTIVE THROUGH THE WEEKEND...DRIER MONDAY INTO
WEDNESDAY...THEN ACTIVE AGAIN...

PATTERN WILL REMAIN ACTIVE THROUGH THE WEEKEND.  IN FACT...IT WILL
LIKELY BE MORE ACTIVE...WITH WETTER STORMS...MORE WIDESPREAD STORMS
AND STILL SOME SEVERE WEATHER TO CONTEND WITH. A SERIES OF WAVES
WILL DROP SOUTHEAST ACROSS THE AREA SATURDAY AND SUNDAY AS AN UPPER
TROUGH DRIFTS ACROSS THE REGION FROM THE PACIFIC NORTHWEST.  THESE
WAVES WILL BE ACCOMPANIED BY AREAS OF SURFACE HIGH PRESSURE DROPPING
SOUTH THROUGH THE PLAINS...INCREASING LOW LEVEL UPSLOPE FLOW ACROSS
THE PLAINS UP INTO TO THE EASTERN MOUNTAINS.  SO...LIKELY A WET
PERIOD AHEAD FOR MUCH OF THE EAST...WITH LESS ACTIVITY AS YOU HEAD
WESTWARD...FARTHER FROM THE UPSLOPE FLOW.  CONCERNS WILL INCREASE
REGARDING THE THREAT OF FLOODING...ESPECIALLY ON THE BURN
SCARS...BUT ALSO FOR AREAS RIVERS AND STREAMS THAT ARE CURRENTLY
FULL FROM SNOWMELT.

MONDAY THROUGH MUCH OF WEDNESDAY...CURRENTLY LOOKS WARMER AND DRIER
AS THE UPPER TROUGH MOVES EAST OF THE AREA AND SHORT WAVE RIDGING
MOVES IN FROM THE WEST.

WEDNESDAY NIGHT AND THURSDAY...THE PATTERN LOOKS TO MOISTEN UP AGAIN
AS ANOTHER DISTURBANCE MOVES THROUGH THE RIDGE OVER COLORADO.  THE
DISTURBANCE LOOKS TO SEND ANOTHER SURGE OF MOIST...UPSLOPE WINDS
SOUTH INTO EASTERN COLORADO...FOR ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS...SOME SEVERE AND SOME WET. LW

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1102 AM MDT FRI JUN 6 2014

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AROUND
NOON...THEN SPREAD EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON
AND EVENING. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE OVER OR NEAR THE KCOS AND KPUB TERMINALS...WITH LARGE HAIL
UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS OVER 50 KTS POSSIBLE.
HAVE INTRODUCED SOME GUSTS TO 40KTS ALONG WITH GS IN A TEMPO GROUP
TO COVER THE POTENTIAL. HIGHEST THREAT WINDOW FOR KCOS WILL BE
BETWEEN 20Z-23Z. AND HIGHEST THREAT WINDOW FOR PUB WILL BE FROM
22Z AND 01Z. KALS COULD ALSO SEE AN ISOLATED THUNDERSTORM...BUT
THESE WILL BE LESS LIKELY TO IMPACT THE TERMINAL. EXPECTING
ANOTHER ROUND OF STRATUS FOR THE SOUTHEAST PLAINS TONIGHT...BUT
CIGS SHOULD REMAIN VFR TO MVFR...AND PLAN TO KEEP THEM IN THE VFR
CATEGORY FOR NOW. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...LW
AVIATION...KT
Hazardous weather outlook, Jun 6, 11:02 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT FRI JUN 6 2014

COZ058>089-093>099-071715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TO RE-DEVELOP AROUND NOON OVER THE
EASTERN MOUNTAINS. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS
TO NEAR 50 MPH ARE EXPECTED INITIALLY AS STORMS DEVELOP. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. IF ONE OF
THESE THUNDERSTORMS MOVES OVER THE WALDO CANYON BURN SCAR...FLASH
FLOODING WILL BE POSSIBLE.

THE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AND SPREAD EAST ACROSS
THE EASTERN COLORADO PLAINS THROUGH THE AFTERNOON.  AS THEY MOVE
EAST...THEY WILL STRENGTHEN WITH SEVERAL STRONG TO SEVERE STORMS
LIKELY...WITH LARGE HAIL UP TO 2.5 INCHES IN DIAMETER AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE
THUNDERSTORM ACTIVITY WILL SHIFT EAST INTO KANSAS BY MIDNIGHT.

ANOTHER ROUND OF SHOWER AND THUNDERSTORMS ACTIVITY WILL BE POSSIBLE
ALONG THE KANSAS AND NEW MEXICO BORDERS LATE TONIGHT INTO SATURDAY
MORNING. THE EXACT LOCATION OF DEVELOPMENT WILL DEPEND HIGHLY ON
WHERE OUTFLOW BOUNDARIES RESIDE...WITH SMALL HAIL AND WIND GUSTS TO
50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A TROUGH OF LOW PRESSURE WILL DROP SOUTHEAST ACROSS THE REGION
THIS WEEKEND INCREASING LOW LEVEL UPSLOPE FLOW ACROSS THE EASTERN
MOUNTAINS AND PLAINS. THIS WILL BRING INCREASING SHOWERS AND
THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. AREAS FARTHER
WEST WILL SEE LESS ACTIVITY BUT STILL SEE SOME SHOWERS AND
THUNDERSTORMS.

PRIMARY STORM THREATS OVER THE WEEKEND WILL INCLUDE HEAVY
RAIN...FLOODING...LARGE HAIL AND LIGHTNING. THE FLOOD THREAT WILL
BE GREATEST ON AREA BURN SCARS. HOWEVER...AREA STREAMS AND RIVERS
SWOLLEN BY RECENT SNOWMELT WILL ALSO BE SUSCEPTIBLE.

AFTER A DRYING TREND MONDAY THROUGH MOST OF WEDNESDAY...THE CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN WEDNESDAY NIGHT
INTO THURSDAY AS A NEW WEATHER DISTURBANCE MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS ALL OF THE SOUTHEASTERN PLAINS THIS AFTERNOON AND
TONIGHT.

31/23

In the hours before

Local storm report, Jun 6, 1:33 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
133 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HAIL             1 WSW BONCARBO          37.21N 104.72W
06/06/2014  M2.00 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

&&

PJC
Special weather statement, Jun 6, 1:40 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
140 PM MDT FRI JUN 6 2014

COZ081-082-084-085-062030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
140 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 230 PM MDT...

AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLORISSANT...OR 26 MILES NORTHWEST OF
COLORADO SPRINGS...MOVING EAST AT 25 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER
THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...

WALDO BURN SCAR...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CHIPITA
PARK...CRYSTOLA...CASCADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3882 10485 3889 10533 3908 10533 3909 10482
TIME...MOT...LOC 1938Z 274DEG 20KT 3899 10528

KT
Special weather statement, Jun 6, 1:55 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT FRI JUN 6 2014

COZ081-084-085-062030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
155 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 230 PM MDT...

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMER LAKE...OR 18 MILES NORTH OF COLORADO
SPRINGS...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...PALMER
LAKE...GLENEAGLE AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3889 10470 3904 10503 3913 10499 3913 10459
TIME...MOT...LOC 1955Z 290DEG 15KT 3910 10491

KT
Local storm report, Jun 6, 2:00 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TORNADO          7 E TRINIDAD            37.17N 104.38W
06/06/2014                   LAS ANIMAS         CO   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND BY SHERRIFS OFFICE IN
            TRINIDAD.

&&

MN
Special weather statement, Jun 6, 2:28 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT FRI JUN 6 2014

COZ081-082-084-085-062100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
228 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 300 PM MDT...

AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DIVIDE...OR 19 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 20 MPH.

IF IT MAINTAINS ITS CURRENT INTENSITY AND TRACK...RAINFALL AMOUNTS
UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN SCAR WITH THIS
STORM.  HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER
AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WALDO BURN SCAR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3889 10475 3884 10521 3901 10527 3913 10489
      3913 10483
TIME...MOT...LOC 2027Z 257DEG 17KT 3895 10515

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:13 PM MDTSpecial Weather StatementPUBLas Animas32 min
Jun 5, 6:18 PM MDTSpecial Weather StatementPUBElbert27 min
Jun 5, 6:24 PM MDTSevere Thunderstorm WarningPUBLas Animas51 min
Jun 5, 6:32 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jun 5, 6:56 PM MDTSevere Thunderstorm WarningPUBKiowa49 min
Jun 5, 7:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 5, 7:36 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers39 min
Jun 5, 7:45 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jun 5, 8:04 PM MDTSevere Thunderstorm WarningPUBEl Paso56 min
Jun 5, 8:11 PM MDTTornado WarningPUBBent, Prowers34 min
Jun 5, 8:24 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo51 min
Jun 5, 8:32 PM MDTSevere Thunderstorm WarningPUBEl Paso43 min
Jun 5, 8:34 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jun 5, 8:42 PM MDTTornado WarningPUBBent, Prowers33 min
Jun 5, 9:12 PM MDTSpecial Weather StatementPUBBent33 min
Jun 5, 9:20 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jun 5, 9:22 PM MDTSpecial Weather StatementPUBEl Paso23 min
Jun 5, 9:37 PM MDTSpecial Weather StatementPUBEl Paso23 min
Jun 5, 10:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jun 5, 10:04 PM MDTSpecial Weather StatementPUBCrowley26 min
Jun 5, 10:24 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa51 min
Jun 5, 11:11 PM MDTSevere Thunderstorm WarningPUBKiowa38 min
Jun 6, 12:13 AM MDTSpecial Weather StatementPUBProwers92 min
Jun 6, 2:30 AM MDTSpecial Weather StatementPUBElbert30 min
Jun 6, 12:45 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min
Jun 6, 1:23 PM MDTSevere Thunderstorm WarningPUBLas Animas52 min
Jun 6, 1:32 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas43 min
Jun 6, 1:40 PM MDTSpecial Weather StatementPUBTeller50 min
Jun 6, 1:55 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 6, 1:56 PM MDTTornado Warning Tornado observedPUBLas Animas34 min
Jun 6, 2:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Jun 6, 2:23 PM MDTTornado Warning Tornado observedPUBLas Animas37 min
Jun 6, 2:28 PM MDTSpecial Weather StatementPUBTeller32 min
Jun 6, 2:39 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jun 6, 2:44 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 6, 2:52 PM MDTTornado Warning Tornado observedPUBLas Animas23 min
Jun 6, 2:54 PM MDTSpecial Weather StatementPUBTeller36 min
Jun 6, 3:05 PM MDTSevere Thunderstorm WarningPUBPueblo40 min
Jun 6, 3:08 PM MDTSevere Thunderstorm WarningPUBLas Animas52 min
Jun 6, 3:10 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas50 min
Jun 6, 3:10 PM MDTSevere Thunderstorm WarningPUBKiowa50 min
Jun 6, 3:14 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min
Jun 6, 3:17 PM MDTTornado WarningPUBBaca, Bent, Las Animas28 min
Jun 6, 3:20 PM MDTSevere Thunderstorm WarningPUBEl Paso19 min
Jun 6, 3:44 PM MDTSevere Thunderstorm WarningPUBPueblo23 min
Jun 6, 3:45 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers45 min
Jun 6, 3:51 PM MDTSevere Thunderstorm WarningPUBPueblo39 min
Jun 6, 3:56 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jun 6, 4:10 PM MDTSpecial Weather StatementPUBBaca35 min
Jun 6, 4:14 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo46 min
Jun 6, 4:15 PM MDTTornado WarningPUBKiowa, Prowers60 min
Jun 6, 4:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jun 6, 4:44 PM MDTSevere Thunderstorm WarningPUBKiowa27 min
Jun 6, 4:51 PM MDTSpecial Weather StatementPUBLas Animas24 min
Jun 6, 4:53 PM MDTSpecial Weather StatementPUBBaca37 min
Jun 6, 5:30 PM MDTSpecial Weather StatementPUBLas Animas30 min
Jun 6, 5:44 PM MDTSpecial Weather StatementPUBKiowa91 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.